Dear Dr.F: I have noticed a change in my "recovery time" after orgasm (specifically as my health started to decline in the late 90's). After orgasm I am wiped out often for days afterward and my mood is no picnic either. I am often moody and irritable with a capital I. I am presently taking testerone supplements and I still experience a surprising level of fatigue after orgasm. I am baffled at the level of fatigue I experience given the relatively short and sweet nature of this event. Do you have any suggestions about this?
Wiped out for days after an orgasm? Well, no wonder you're moody and irritable with a capital "I." I must say that I've never been asked this question before. I wonder if I could put in for a government grant to set up a research project to study post-orgasm fatigue. Boy, I bet I wouldn't have any trouble filling that research study. The project might even be more popular than the current Harry Potter movie. OK, let's get back to your problem. Do you get equally wiped out after other types of strenuous activity, such as non-sexual exercise? If you have exercise intolerance, feel short of breath, and/or are overall wiped out, perhaps you are anemic. Check your hemoglobin level. Another possibility is general physical deconditioning. You mentioned that your health started to decline in the late nineties. Have you lost weight or muscle mass? Nutritional counseling and anabolic steroids might be beneficial. You also mention that you are on testosterone supplementation. Have you checked your blood level of testosterone on supplements to see if your levels are in the desired range? Perhaps your dose needs to be adjusted. Is there a chance you are depressed, anxious, or stressed out. Psychological causes of fatigue are quite common and readily amenable to treatment.
Finally, is your sexual activity really short and sweet? If it involves a trapeze, kamasutra position #9862, an entire college sorority or football team, and months supply of Viagra tablets, well then maybe your "recovery time" might not be so abnormal after all.
Hope this helps.